Arkansas, 2015

Flood in Arkansas, July 15 to 21, 2015

July 15 to 21, 2015 · NWS LZK · 1 event in 1 county or zone

Flooding returned on the White River Basin during the middle of July.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

Flooding returned on the White River Basin during the middle of July.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 15, 7:30 PM CST, 3 hours 45 minutes earlier.

Area forecast discussion, Jul 15, 7:30 PM CST, 3 hours 45 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
830 PM CDT WED JUL 15 2015

.DISCUSSION...

EVENING CONVECTION FINALLY WINDING DOWN. HAS BEEN A VERY BUSY SHIFT.
MAINLY WIND...HEAVY RAIN...LOCALIZED FLOODING REPORTED...LITTLE HAIL
REPORTS. STORMS PRODUCED VERY HEAVY RAIN AND DID BACK BUILD IN
SEVERAL LOCATIONS ACROSS CENTRAL TO NORTHERN AR. SAW MANY OUT FLOW
BOUNDARIES INTERACT WITH EACH OTHER WHICH KEPT CONVECTION ON GOING
MORE THAN NORMAL. HAVE UPDATED FORECAST A FEW TIMES FOR CONVECTION
TRENDS...AND WILL CONTINUE TO THROUGH LATE EVENING. WILL KEEP SOME
SLIGHT CHANCES IN OVERNIGHT FORECAST IN CENTRAL...PARTS OF NORTH AND
EAST. WILL ADD PATCHY FOG TO FORECAST ESPECIALLY IN THOSE AREAS THAT
RECEIVED RAIN. ALSO RAISED POPS A BIT ON THURSDAY AFTERNOON DUE TO
UNSTABLE AND HOT ATMOSPHERE...AS WELL AS EXPECTED INTERACTION WITH
LEFT OVER BOUNDARIES. EVEN IF THE UPPER RIDGE BUILDS IN A BIT
MORE...WILL STILL SEE SOME AT LEAST ISOLATED CONVECTION...ESPECIALLY
IN CENTRAL TO EASTERN AREAS. LATE EVENING UPDATE WILL FINE TUNE
CONVECTION...CLOUDS...LOW TEMPS AND A FEW OTHER ELEMENTS. (59)

&&

.PREV DISCUSSION... /ISSUED 642 PM CDT WED JUL 15 2015/

.DISCUSSION...

UPDATED TO INCLUDE THE 00Z AVIATION DISCUSSION BELOW...

&&

.AVIATION...

SOME SHRA/TSRA ONGOING ACROSS THE AREA THIS EVENING...WHICH SHOULD
CONTINUE FOR THE NEXT FEW HRS BEFORE DISSIPATING WITH THE LOSS OF
DAYTIME HEATING. EVEN SO...SOME MVFR CONDITIONS COULD BE SEEN AT
SOME SITES. OVERNIGHT...GENERALLY VFR CONDITIONS WILL BE
SEEN...BUT HAVE MENTIONED SOME PATCHY FOG ESPECIALLY IN AREAS
WHERE RAINFALL WAS SEEN THIS AFTERNOON. SOME ISOLATED TO SCATTERED
SHRA/TSRA WILL AGAIN BE POSSIBLE THU AFTERNOON.

&&

.PREV DISCUSSION... /ISSUED 312 PM CDT WED JUL 15 2015 /

SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT

SCTD STORMS HAVE FORMED FM N-CNTRL SEWD INTO CNTRL AND ERN AR THIS
AFTN. ACTIVITY LOCATED ALONG A WEAK CONVERGENCE ZONE/LEFTOVER
OUTFLOW BNDRY/S WHERE DEWPOINTS HAVE POOLED. WITH TEMPS WELL INTO
THE 90S...DOWNBURST WINDS WL BE THE MAIN THREAT INTO EARLY THIS
EVENING. ACTIVITY SHLD DIMINISH AFT SUNSET THIS EVENING.

OTHERWISE...UPR LVL RDG WL REGAIN CONTROL ACRS THE MID SOUTH THRU
THE END OF THE WEEK INTO THE WEEKEND. THIS WL RESULT IN CONTD IN
OPPRESSIVE HEAT OVR AR. AFTN HEAT INDICES FM 105 TO 110 WL BE COMMON
THRU FRI OVR ALL BUT N-CNTRL AR...WITH THE HEAT ADVY EXTENDED THRU
FRI. LOW LVL MIXING WL INCRS LATER IN THE PD...ALLOWING FOR BETTER
MIXING AND LOWERING OF AFTN DEWPOINTS. STUCK WITH PERSISTENCE
REGARDING TEMPS THRU THE PD.

LONG TERM...SUNDAY THROUGH WEDNESDAY

UPPER HIGH PRESSURE WILL BE OVER ARKANSAS TO BEGIN THE PERIOD.
HOWEVER...THIS RIDGE WILL MOVE WEST ON MONDAY AND ALLOW NORTHWEST
FLOW ALOFT TO RETURN. A COLD FRONT WILL MOVE SOUTHEAST THROUGH THIS
NORTHWEST FLOW AND BRING CHANCES FOR THUNDERSTORMS MONDAY. THE FRONT
IS EXPECTED TO JUST WAFFLE AROUND THE STATE TUESDAY AND WEDNESDAY
WHICH WILL KEEP ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS IN
THE FORECAST. TEMPERATURES IN THE MID TO UPPER 90S ARE EXPECTED
THROUGH THE PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     75  95  75  96 /  40  10   0   0
CAMDEN AR         74  96  74  97 /  20   0   0   0
HARRISON AR       75  93  75  94 /  40  10   0   0
HOT SPRINGS AR    77  96  76  97 /  20   0   0   0
LITTLE ROCK   AR  77  97  76  98 /  30  10   0   0
MONTICELLO AR     78  96  77  97 /  30   0   0   0
MOUNT IDA AR      76  95  75  96 /  20   0   0   0
MOUNTAIN HOME AR  75  94  74  95 /  70  10   0   0
NEWPORT AR        76  95  76  96 /  40  10   0   0
PINE BLUFF AR     75  96  75  97 /  30   0   0   0
RUSSELLVILLE AR   78  96  77  97 /  30  10   0   0
SEARCY AR         73  96  73  97 /  70  10   0   0
STUTTGART AR      76  96  78  97 /  70  10   0   0
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 7 PM CDT FRIDAY FOR ARKANSAS-BRADLEY-CALHOUN-
CLARK-CLEBURNE-CLEVELAND-CONWAY-DALLAS-DESHA-DREW-FAULKNER-
FULTON-GARLAND-GRANT-HOT SPRING-INDEPENDENCE-IZARD-JACKSON-
JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-MONROE-MONTGOMERY-
OUACHITA-PERRY-PIKE-POLK-POPE-PRAIRIE-PULASKI-SALINE-SCOTT-SHARP-
STONE-VAN BUREN-WHITE-WOODRUFF-YELL.

&&

AVIATION...62
Hazardous weather outlook, Jul 15, 4:00 PM CST, 7 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 PM CDT WED JUL 15 2015

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-161000-
BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD-
INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY-
FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND-
SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT-
JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA-
CALHOUN-BRADLEY-DREW-
500 PM CDT WED JUL 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...THIS EVENING AND TONIGHT

HOT AND HUMID CONDITIONS WILL CONTINUE ACROSS MUCH OF THE REGION.
HEAT INDEX VALUES WILL BE OVER 100 DEGREES STATEWIDE...WITH A HEAT
ADVISORY IN EFFECT.

WITH THE HEAT AND HUMIDITY...SCATTERED THUNDERSTORMS WILL BE
POSSIBLE DURING THE AFTERNOON TO EVENING HOURS. WHILE WIDESPREAD
SEVERE WEATHER IS NOT EXPECTED...ISOLATED STRONG TO SEVERE STORMS
WILL BE SEEN. ANY STORM THAT DEVELOPS COULD PRODUCE DAMAGING
WINDS...HAIL AND VERY HEAVY RAIN. LOCALIZED FLOODING WILL ALSO BE
POSSIBLE WITH THE STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

HEAT AND HUMIDITY WILL REMAIN IN THE FORECAST...WITH HEAT ADVISORIES
CONTINUING AND ISOLATED THUNDERSTORMS POSSIBLE IN THE AFTERNOON
HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED DUE TO THE ISOLATED NATURE OF
THE CONVECTION. HOWEVER...ALL REPORTS ARE APPRECIATED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

58/59

In the hours before

Special weather statement, Jul 15, 5:28 PM CST, 5 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
628 PM CDT WED JUL 15 2015

ARZ039-043-044-160015-
SALINE AR-PERRY AR-PULASKI AR-
628 PM CDT WED JUL 15 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PULASKI...NORTH
CENTRAL SALINE AND SOUTHEASTERN PERRY COUNTIES UNTIL 715 PM CDT...

AT 628 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WYE MOUNTAIN...OR 11 MILES SOUTHEAST OF PERRYVILLE...MOVING SOUTHWEST
AT 10 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WYE MOUNTAIN...WILLIAMS JUNCTION...ANTIOCH IN PERRY COUNTY...
THORNBURG...LONG MOUNTAIN...REFORM...PARON AND OAK GROVE IN PERRY
COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3497 9273 3488 9252 3467 9278 3491 9294
TIME...MOT...LOC 2328Z 061DEG 10KT 3488 9268

224
Special weather statement, Jul 15, 5:29 PM CST, 5 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
629 PM CDT WED JUL 15 2015

ARZ003-004-012-013-160015-
SEARCY AR-BOONE AR-NEWTON AR-MARION AR-
629 PM CDT WED JUL 15 2015

...SPECIAL WEATHER STATEMENT THROUGH 715 PM CDT...

AT 627 PM CDT...DOPPLER RADAR WAS TRACKING AN AREA OF STRONG
THUNDERSTORMS OVER SOUTHEAST BOONE COUNTY AND AREAS TO THE
SOUTHEAST...WITH THE STRONGEST STORM OVER CRAWFORD...OR 11 MILES
EAST OF HARRISON...MOVING SOUTHEAST AT 15 MPH.

SMALL HAIL FROM PEA TO HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH
WILL BE POSSIBLE WITH THIS STORM. VERY HEAVY RAINFALL IS ALSO
OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT
DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. SEEK A SAFE SHELTER
INSIDE A BUILDING OR VEHICLE.

LOCATIONS IMPACTED INCLUDE...
HARRISON...YELLVILLE...WESTERN GROVE...PYATT...VALLEY SPRINGS...
DUGGER...RUSH...CRAWFORD...DUFF...OLVEY...MARSENA...CLARK HILL...
POINT PETER...MAUMEE...DODD CITY...SUMMIT...BELLEFONTE...EVERTON...
ST. JOE AND PINDALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3614 9247 3586 9278 3618 9320 3637 9287
TIME...MOT...LOC 2327Z 313DEG 11KT 3619 9292

59
Special weather statement, Jul 15, 5:53 PM CST, 5 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
653 PM CDT WED JUL 15 2015

ARZ043-044-160030-
SALINE AR-PULASKI AR-
653 PM CDT WED JUL 15 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PULASKI AND CENTRAL
SALINE COUNTIES UNTIL 730 PM CDT...

AT 652 PM CDT...METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM NEAR WILLIAMS JUNCTION TO 7 MILES
NORTHWEST OF SALEM IN SALINE COUNTY TO BRYANT...AND MOVING WEST AT 5
MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LITTLE ROCK...BENTON...BRYANT...SHANNON HILLS...SALEM IN SALINE
COUNTY...OTTER CREEK...EAST END...ALEXANDER...BAUXITE...AVILLA...VIMY
RIDGE...BLAND...PARON...SHAW...CONGO...GRAPE...FERNDALE...SARDIS AND
PARKERS-IRON SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3475 9288 3448 9256 3457 9232 3485 9264
TIME...MOT...LOC 2352Z 087DEG 5KT 3481 9273 3474 9262 3462 9247

62
Special weather statement, Jul 15, 5:53 PM CST, 5 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
653 PM CDT WED JUL 15 2015

ARZ007-014>016-024-033-160045-
WHITE AR-IZARD AR-INDEPENDENCE AR-STONE AR-SHARP AR-CLEBURNE AR-
653 PM CDT WED JUL 15 2015

...SPECIAL WEATHER STATEMENT THROUGH 745 PM CDT...

AT 649 PM CDT...DOPPLER RADAR WAS TRACKING AN AREA OF STRONG
THUNDERSTORMS...OVER PARTS OF WHITE...IZARD...INDEPENDENCE...STONE
AND SHARP COUNTIES. THE STRONGEST STORM WAS NEAR CROKER...OR 10
MILES EAST OF MOUNTAIN VIEW...MOVING SOUTHEAST AT 15 MPH.

SMALL HAIL FROM PEA TO HALF INCH SIZE AND WINDS IN EXCESS OF 30 MPH
WILL BE POSSIBLE WITH THIS STORM. VERY HEAVY RAINFALL IS ALSO
OCCURRING WITH THESE STORMS...AND MAY LEAD TO FLASH FLOODING. DO NOT
DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. ALSO...FREQUENT CLOUD
TO GROUND LIGHTNING IS OCCURRING.

LOCATIONS IMPACTED INCLUDE...
BATESVILLE...MOUNTAIN VIEW...CAVE CITY...NEWARK...CUSHMAN...MOUNT
PLEASANT...PLEASANT PLAINS...CONCORD...MAGNESS...MOOREFIELD...
SALADO...SOUTHSIDE IN INDEPENDENCE COUNTY...STELLA...GID...CROKER...
SULPHUR ROCK...BETHESDA...GUION...BEN AND ALMOND.

LAT...LON 3572 9224 3605 9179 3582 9129 3542 9177
TIME...MOT...LOC 2349Z 313DEG 11KT 3583 9194

59
Special weather statement, Jul 15, 6:16 PM CST, 4 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
716 PM CDT WED JUL 15 2015

ARZ003-004-012-013-160115-
SEARCY AR-BOONE AR-NEWTON AR-MARION AR-
716 PM CDT WED JUL 15 2015

...SPECIAL WEATHER STATEMENT THROUGH 815 PM CDT...

AT 713 PM CDT...DOPPLER RADAR WAS TRACKING AN AREA OF STRONG
THUNDERSTORMS OVER BOONE...MARION...NEWTON AND SEARCY COUNTIES. THE
STRONGEST STORM WAS OVER VALLEY SPRINGS...OR 10 MILES SOUTHEAST OF
HARRISON...MOVING SOUTH AT 10 MPH.

SMALL HAIL FROM PEA UP TO HALF INCH AND WINDS IN EXCESS OF 30 MPH
WILL BE POSSIBLE WITH THIS STORM. VERY HEAVY RAINFALL IS ALSO
OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT
DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
JASPER...WESTERN GROVE...VALLEY SPRINGS...DUGGER...PRUITT...
CRAWFORD...DUFF...OLVEY...POINT PETER...PIERCETOWN...CARVER...
BELLEFONTE...EVERTON...ST. JOE...PINDALL...GILBERT...YARDELLE...
MARBLE FALLS...BRUNO AND GUM SPRINGS IN NEWTON COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3619 9316 3623 9274 3590 9268 3593 9329
TIME...MOT...LOC 0013Z 003DEG 8KT 3613 9299

59
Local storm report, Jul 15, 7:57 PM CST, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
857 PM CDT WED JUL 15 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     FLASH FLOOD      WESTERN GROVE           36.10N 92.95W
07/15/2015                   NEWTON             AR   CO-OP OBSERVER

            HEAVY RAIN OF 2 TO 3 INCHES FELL IN LESS THAN ONE HOUR
            AND CAUSED FLASH FLOODING IN THE AREA.

&&

59

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Woodruff

When
July 15, 11:15 PM CST to July 21, 7:15 AM CST
Where
Woodruff County, 1.83 mi NNE of Augusta to 2.64 mi S of New Augusta
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
35.306, -91.364

The White River at Augusta rose back above flood stage during the late evening hours on the 15th, falling briefly back below flood stage during the morning hours of the 21st.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2015Every state in 2015This day in weather historyWarnings in Arkansas, July 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 596447.